hGH and edema

Discussion in 'Human Growth Hormone and Peptides' started by mdhx3, May 29, 2018.

  1. mdhx3

    mdhx3 Member

    How long would one expect ankle edema to persist after stopping hGH?

    I began using generic hGH May 10, 2018 at 2iu QAM before fasted cardio. Since that day, I have developed bilateral ankle edema with some progressive worsening. My last injection was May 27, 2018. I am discontinuing use because of the edema. It isn't painful or debilitating in any way......just ugly.
    I am 100% certain that this is hGH related. I have a recent echo, and blood work all within normal limits. My diet is super clean; and I drink greater than 1 gallon of water daily.
    Any ideas about what to expect for a timeline for edema resolution?
    Thanks.
     
  2. hgh increases vasopressin (anti-diuretic hormone)
     
  3. mdhx3

    mdhx3 Member

    I know....just wondering if anyone had an idea how long the edema lasts. I just don’t want to use diuretics because I would rather not worry about electrolyte replacement.
    I train super hard and sweat immensely; so I just now got my sofium and potassium teplacements dialed in. Don’t want to mess it up with diuretics.
     
  4. mands

    mands Member AnabolicLab.com Supporter

    Is this your first time using GH? How fast did the swelling develop after starting your first pin?

    You running any other AAS?

    mands
     
    Dr JIM likes this.
  5. Dr JIM

    Dr JIM Member

    Although GH may result in some swelling the development of edema is cause for concern, and suggests another factor may be responsible.

    It would really help if you could post before and during GH ankle edema pictures.
     
    Last edited: May 31, 2018
    LordSamuilo and mands like this.
  6. mdhx3

    mdhx3 Member

    Yes, this is my first experience with GH.
    I am also using testosterone enanthate 250mg/week currently.
    I went from test-e 500/week to 250/week on April 22.
     
  7. mands

    mands Member AnabolicLab.com Supporter

    What generic are you using? You are at 2 iu's a day correct? Has the swelling subsided since discontinuing?

    All GH can cause heavy water retention(and will subside for the most part after a few weeks of use for me anyways) but it seems what you are describing might be something different? If that's the case a physician should be seen if it doesn't correct it self shortly.

    Or it could of been normal edema from GH use. Or the combination of Test and GH. Do you have any pics of the swelling compared what your normal ankles look like?

    mands
     
    Dr JIM likes this.
  8. mdhx3

    mdhx3 Member

    I can find a pic from before but it won't be of just my ankles; and I can take another pic today.

    Something also of note:
    I had very similar edema onset 2 weeks after beginning testosterone replacement in January. I was taking lisonopril/hctz at that time. My lipids, thyroid function, and CMP were within normal limits with the exception of hyponatremia and hypokalemia.
    My PCP thought the hctz with rigorous training was too much and switched me to telmisartan without diuretics ( I had also developed ACEI bradykinin cough). That was February 11; and edema resolved before March.
    CMP on May 2 was completely WNL with exception of creatinine 1.21. BUN was 16. It was assumed that my muscle mass is responsible for my creatinine; but I am having a serum cystatin-C drawn today just to settle my mind about renal function.
    I had an echo prior to beginning any aas use; and another 2 weeks ago with EF 64% and 67%, respectively.

    Additionally, the edema is dependent; and only noticeable on the medial aspect of my ankles L>R. It resolves by the time I wake up from sleep each night.
    The only reason I am even worried about this is because it was not there before I started fooling around with PEDs. I had a bout of edema associated with a trial of amlodipine for bp control in 2001; but that resolved completely with discontinuing amlodipine.

    In all honesty; everything was wonderful before I started the hGH on May 9.

    I'm more than likely freaking out about nothing; but I admit to being paranoid about my cardiovascular health.

    Thank you for your time and help.
     
  9. mdhx3

    mdhx3 Member

    I am going to try to find a good 'before' pic; and I will take a pic today on my lunch break.
    I do have a little extra water all over as evidenced by my vascularity being a little less pronounced.
    Also, the edema in my ankles goes away while I am horizontal sleeping at night.
    I read lots of comments and posts about "sock lines" with hGH; and I kind of expected it. It just doesn't look normal for me because I have been looking at my ankles with bony prominences and veins for 42 years lol.
     
  10. mdhx3

    mdhx3 Member

    Sorry, I missed some of your question:
    It is from Kunming Intermediates (from Alibaba).
    Yes, 2iu each morning before fasted cardio.
    Yes, it has resolved minimally in the last 3 days; but still present.
     
  11. mdhx3

    mdhx3 Member

    I also wanted to say that I don't keep anything from my PCP. He knows what I am doing and when; and tries to help me with any concerns I have. He prescribed my TRT and hasn't given me any grief about upping the dose.
    I have asked him about this issue (his office is next door to my ER); but he admitted to being far out of his league with hGH as a PED. That is why I ask here. You guys are phenomenal resources.
     
    mands likes this.
  12. mands

    mands Member AnabolicLab.com Supporter

    It's to be expected running exogenous test and GH for most. I'm guessing now that you are "freaking out about nothing" like you stated. Always good to be on the safe side.

    I would guess your swelling will be back to normal in a couple days.

    mands
     
    mdhx3 likes this.
  13. mdhx3

    mdhx3 Member

    Thank you.
     
  14. Dr JIM

    Dr JIM Member

    You seem to be using the term EDEMA interchangeably with swelling.

    For the purposes of this discussion SWELLING that "pits" is referred to as edema or "edematous swelling". This distinction is important bc pitting edema suggests disease of either the heart, liver or kidney.

    And while edema has been reported in children on high HGH dosages, swelling that does NOT pit and remains localized to the ankles or lower tib/fib area, has been reported in up to 10% of adults on supplemental GH.

    Take a look at these pics if your swelling pits SEE YOUR DOC!

    JIM
     

    Attached Files:

    Last edited: May 31, 2018
    mands and mdhx3 like this.
  15. mdhx3

    mdhx3 Member

    No confusion.
    The generalized circumferential increase in size, I agree is swelling.
    However, I can get it to pit (1-2+) in the area immediately proximal and posterior to the medial malleolus.
    I first thought of renal, cardiac, or hepatic etiology; and that is why I had all the repeat tests performed. The all came back normal (actually good IMO); so I scratched my head and came here for advice. But definitely, no confusion in the terminology.
     
    mands likes this.